Thunderstorm Wind, Knox
- When
- June 2, 4:05 PM EST to 4:10 PM EST
- Where
- Knox County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.983, -83.983
A few trees down countywide.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 2, 2:25 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT FRI JUN 2 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...FRONT/STORMS NOW WORKING THEIR WAY INTO/THROUGH AREA. PRECIP SHOULD SLOWLY MAKE ITS WAY THROUGH AREA DURING EVENING AND EXIT THE AREA BY DAYBREAK IN THE NORTHEAST. STILL ANTICIPATING A FEW WARNINGS THIS AFTERNOON/EVENING AS SVR PARAMETERS...THOUGH KIND OF LIMITED...SHOW THEIR AXES THROUGH THE AREA OVER THE NEXT FEW HOURS. POPS WOULD BE A LITTLE HIGHER EXCEPT FOR WESTERN SECTIONS MAY BE DONE WITH BULK OF STORMS BEFORE TONIGHT PERIOD STARTS. SATURDAY/SATURDAY NIGHT LOOK TO BE QUIET...BUT COLD CORE LOW TO NORTH ON SUNDAY SHOULD BE SETTLING INTO THE AREA AND BE CLOSE ENOUGH SUNDAY AFTERNOON TO INDUCE LIFTED INDICES TO AROUND -2 AND A FEW STORMS IN THE NORTHEASTERN SECTIONS AS DEW POINTS HOLD IN THE LOWER 50S. THIS ACTIVITY SHOULD BE DIURNAL...SO NOT EXPECTING ANY ACTIVITY SUNDAY MORNING. HAVE GONE CLOSE TO GFS TEMPS...THOUGH A LITTLE COOLER NORTHEAST ON SUNDAY DUE TO INCREASED CUMULUS ACTIVITYS ABILITY TO DISSIPATE SURFACE HEATING. .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...UPPER LEVEL LOW BUILDS INTO THE CENTRAL/SOUTHERN APPALACHIANS SUNDAY NIGHT THROUGH THE DAY MONDAY AND SLOWLY SHIFTS EAST OF THE REGION MONDAY NIGHT INTO TUESDAY. MAINTAINED SLIGHT CHANCE POP FOR -SHRA/TSRA FOR MOST OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY WITH LOW CHANCE POP FOR PART OF SOUTHWEST VIRGINIA AND EXTREME NORTHEAST TENNESSEE AS UPPER LOW PROVIDES LIFT AND INSTABILITY FOR CONVECTION. TUESDAY APPEARS TO BE A DRY DAY AS UPPER LOW FINALLY FAR ENOUGH AWAY WITH DRY ADVECTION IN PLACE. STAYED WITH A SLIGHT CHANCE POP ON WEDNESDAY AS ATMOSPHERE DESTABILIZES TO SOME DEGREE AHEAD OF NEXT UPPER TROF/COLD FRONT. THIS FRONT PROGGED TO MAKES ITS WAY SOUTH THROUGH THE OHIO VALLEY WEDNESDAY NIGHT AND BUILD THROUGH THE FORECAST AREA ON THURSDAY. DUE TO EXTENDED TIME RANGE USED LOW TO SLIGHT CHANCE POP FOR THIS FROPA WITH THE HIGHER CHANCE CATEGORY ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA. ANOTHER DRY DAY EXPECTED FRIDAY AS FRONT SHIFTS INTO THE DEEP SOUTH. WILL HAVE TO WAIT AND SEE HOW THIS EVENT PLAYS OUT AS IT BECOMES A LITTLE MORE UNUSUAL FOR FRONTS TO MAKE IT THIS FAR SOUTH AS JUNE PROGRESSES. OF COURSE IT WILL DEPEND ON THE STRENGTH OF EASTERN U.S. UPPER TROF. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 63 83 59 84 / 60 10 0 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 80 57 79 / 70 10 0 20 OAK RIDGE, TN 59 81 57 80 / 50 10 0 20 TRI CITIES AIRPORT, TN 59 76 52 74 / 80 10 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI JUN 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY... BRINGING A BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER COLD FRONT IS EXPECTED TO SLOWLY MOVE TOWARDS THE REGION BY THE MIDDLE OF NEXT WEEK...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 NW SWEETWATER 35.66N 84.54W
06/01/2006 LOUDON TN DEPT OF HIGHWAYS
FEW TREES DOWN IN ERIE. REPORTED BY LOUDON COUNTY HWY
DEPT.
0610 PM TSTM WND DMG 9 NW SWEETWATER 35.69N 84.58W
06/01/2006 ROANE TN DEPT OF HIGHWAYS
FEW TREES DOWN BETWEEN BLUE SPRINGS AND PAINT ROCK.
REPORTED BY ROANE COUNTY HWY DEPT.
0735 PM TSTM WND DMG 7 NE WHITWELL 35.27N 85.43W
06/01/2006 SEQUATCHIE TN DEPT OF HIGHWAYS
FEW TREES DOWN IN SOUTHERN SEQUATCHIE COUNTY. REPORTED BY
TN DEPT OF TRANSPORTATION.
0750 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/01/2006 HAMILTON TN UTILITY COMPANY
FEW TREES DOWN IN EAST RIDGE AREA. REPORTED BY ELECTRIC
POWER BOARD.
1000 PM FLASH FLOOD 5 NE GREENEVILLE 36.22N 82.76W
06/01/2006 GREENE TN EMERGENCY MNGR
3.25 INCHES OF RAIN IN 1 AND 1/2 HOURS. ON MORRISON RD.
4.00 INCHES OF RAIN IN 30 MINUTES IN RHEATOWN. CULVERTS
WASHED OUT. ROADS WASHED OUT. SOME FENCES DOWN DUE TO
FLOODING. 6 TO 8 ROADS CLOSED AND ONE PERSON EVACUATED.
ALL REPORTED BY MR BROWN, GREENE COUNTY EMA.
&&
MEPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 459 PM EDT FRI JUN 2 2006 TNZ068-071-072-085>087-022230- BLOUNT SMOKY MOUNTAINS-LOUDON-MCMINN-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE- 459 PM EDT FRI JUN 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT BLOUNT...LOUDON...MCMINN AND MONROE COUNTIES... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF OAK RIDGE TO CHARLESTON....MOVING EAST AT 20 MPH. PEOPLE IN EASTERN MCMINN...LOUDON...MONROE AND WESTERN BLOUNT COUNTIES...INCLUDING THE CITIES OF ATHENS...SWEETWATER...LOUDON...LENOIR CITY...ETOWAH...MADISONVILLE...ALCOA...MARYVILLE AND EAGLETON VILLAGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
The Knoxville radar (KMRX), 56 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515583.